Alert archive / Missouri / Special Weather Statements in 2022
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 19, 2022, 3:04 PM CDT for Nodaway County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 3:04 PM CDT (20:04 UTC)
- Expired
- Aug 19, 2022, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.88 in
- Wind
- 50
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 161 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WWUS83 KEAX 192004
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
304 PM CDT Fri Aug 19 2022
MOZ002-192030-
Nodaway MO-
304 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of northeastern Nodaway
County through 330 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hopkins, or 11 miles southwest of Bedford, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hopkins and Parnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Missouri.
&&
LAT...LON 4057 9490 4057 9463 4047 9463 4047 9462
4044 9462 4047 9495 4058 9493
TIME...MOT...LOC 2004Z 281DEG 21KT 4054 9485
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
BlairWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 19, 12:34 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 19, 12:34 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1234 PM CDT Fri Aug 19 2022 .Discussion... Issued at 428 AM CDT FRI AUG 19 2022 Key Message * Strong to severe storms possible this afternoon, mainly along and north of I-70. * Hail, wind, heavy rain the main concerns in the 3 pm to 10 pm range. * Storms move out by Saturday, with dry conditions expected through next week. Isolated to scattered showers this AM ongoing across the northern part of Missouri. There doesn't appear to be any obvious low level mechanism for these showers, so mid level weak isentropic ascent is the likely cause for these showers. While there is some lightning with this activity there does not appear to be much in the way of organization, so for now not expecting any of this activity to bring impactful weather aside from a few rumbles of thunder. Through the day steady southerly flow will keep warm and moist air moving into the area. As a mid level shortwave trough moves into northern Missouri later today, expect scattered to widespread thunderstorms to form across northeast Kansas into western and northern Missouri this afternoon and this evening. There will be some good deep layer shear associated with these storms and instability will be ample with around 2,000 J/kg of CAPE available. However forecast soundings this morning for this afternoon look relatively dry in the low levels, which will keep storm bases perhaps round 6500 feet or higher. This should preclude much tornado concern despite good low level shear and relatively high 0-1 SRH later this afternoon. This should relegate the main hazards to hail and perhaps some localized flash flooding with this activity, along with a wind threat, given the inverted V type soundings. This activity winds down late this evening into the overnight hours. Then during the day on Saturday a wind shift will move through as the shortwave trough moves eastward into the Great Lakes region. This wind shift will do little for wholesale temperature changes, but will likely bring about a new round of deep convection across the Ozarks, into central Missouri. This round of convection may bring some severe storms, but for now looks like it will initiate south and east of our southern and eastern most counties. After the Friday/Friday night round of thunderstorms it looks like the area goes back into a dry pattern for the weekend and into next week. Temperatures will hold through the week in the middle 80s as a displaced and poorly organized mid level ridge sets up for next week. While the ridge should keep the conditions dry, it doesn't appear to be strong enough to bring highly anomalous temperatures through the week. && .Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1227 PM CDT FRI AUG 19 2022 Primary aviation concern will be timing of showers and thunderstorms this afternoon and evening/overnight. Several rounds of convection are expected with the first round moving out of the terminals early this period. The second round will start to develop and/or move towards the terminals between 21-00Z. If impacted, terminals could see a brief drop in visibility and some gusty winds. A third round of showers and storms is possible after 04Z but it is possible that this round may skirt east of the terminals along the KS/MO border. Ceilings will generally remain VFR, but may drop to MVFR with the late round of convection. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...PietrychaP
Hazardous weather outlook, Aug 19, 4:29 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 429 AM CDT Fri Aug 19 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 429 AM CDT Fri Aug 19 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered strong to severe thunderstorms will be possible this afternoon into this evening. Hail up to the size of a quarter and winds 50 to 60 mph will be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible on saturday however severe weather is not expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 19, 3:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
304 PM CDT Fri Aug 19 2022
MOZ002-192030-
Nodaway MO-
304 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of northeastern Nodaway
County through 330 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hopkins, or 11 miles southwest of Bedford, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hopkins and Parnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Missouri.
&&
LAT...LON 4057 9490 4057 9463 4047 9463 4047 9462
4044 9462 4047 9495 4058 9493
TIME...MOT...LOC 2004Z 281DEG 21KT 4054 9485
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:32 PM CDT | Special Weather Statement | EAX | Worth | 28 min |
| Aug 19, 4:03 PM CDT | Special Weather Statement | EAX | Worth | 27 min |
| Aug 19, 4:10 PM CDT | Special Weather Statement | EAX | Atchison | 35 min |
Nearby
Special Weather Statements in Missouri, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.